Alert archive / California / Wind Advisories in 2007
Wind Advisory 102, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 3, 2007, 2:19 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 2:19 PM PDT (21:19 UTC)
- Expired
- May 4, 2007, 3:33 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 032119 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 219 PM PDT THU MAY 3 2007 ...GUSTY NORTHWEST WINDS IN SOUTHERN SANTA BARBARA COUNTY TONIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP IN SOUTHERN SANTA BARBARA COUNTY TONIGHT WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL START TO DIMINISH AROUND SUNRISE THURSDAY...HOWEVER ANOTHER ROUND OF GUSTY NORTH TO NORTHWEST WINDS IS EXPECTED THURSDAY NIGHT INTO FRIDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. CAZ052-040500- /O.NEW.KLOX.WI.Y.0102.070503T2119Z-070504T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 219 PM PDT THU MAY 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN THURSDAY AND FRIDAY NIGHTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-040500- /O.NEW.KLOX.WI.Y.0102.070503T2119Z-070504T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 219 PM PDT THU MAY 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH...STRONGEST BELOW PASSES AND CANYONS. WINDS WILL DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN THURSDAY AND FRIDAY NIGHTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
2 follow-up statements
000 WWUS76 KLOX 040432 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 932 PM PDT THU MAY 3 2007 ...GUSTY NORTHWEST WINDS IN SOUTHERN SANTA BARBARA COUNTY TONIGHT... .STRONG NORTHWEST WINDS WILL DEVELOP IN SOUTHERN SANTA BARBARA COUNTY TONIGHT WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL START TO DIMINISH AROUND SUNRISE THURSDAY... HOWEVER ANOTHER ROUND OF GUSTY NORTH TO NORTHWEST WINDS IS EXPECTED THURSDAY NIGHT INTO FRIDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. CAZ052-041100- /O.CON.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 932 PM PDT THU MAY 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN THURSDAY AND FRIDAY NIGHTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-041100- /O.CON.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 932 PM PDT THU MAY 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH...STRONGEST BELOW PASSES AND CANYONS. WINDS WILL DECREASE THURSDAY MORNING...HOWEVER STRONG WINDS ARE EXPECTED TO RETURN THURSDAY AND FRIDAY NIGHTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 041033 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 333 AM PDT FRI MAY 4 2007 ...GUSTY WESTERLY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY TODAY... .THE COMBINATION OF A FRONTAL PASSAGE AND ONSHORE FLOW WILL PRODUCE WINDY CONDITIONS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. ADVISORY LEVEL NORTH WINDS HAVE FAILED TO DEVELOP ACROSS SOUTHERN SANTA BARBARA COUNTY. THEREFORE...THE WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY HAS BEEN CANCELLED. CAZ039-052-041145- /O.CAN.KLOX.WI.Y.0102.000000T0000Z-070504T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 333 AM PDT FRI MAY 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED...LOCALLY GUSTY NORTH WINDS 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING HOURS. $$ CAZ059-041700- /O.NEW.KLOX.WI.Y.0103.070504T2100Z-070505T0600Z/ ANTELOPE VALLEY- 333 AM PDT FRI MAY 4 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. WEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH THIS AFTERNOON WITH HIGHER GUSTS. THE WINDS WILL CONTINUE THIS EVENING...THEN DECREASE OVERNIGHT. WITH THE GUSTY WINDS...AREAS OF BLOWING DUST AND SAND COULD PRODUCE REDUCED VISIBILITIES ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 3, 2:05 PM PDT, 14 minutes earlier.
Area forecast discussion, May 3, 2:05 PM PDT, 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 205 PM PDT THU MAY 3 2007 .SHORT TERM (TODAY-SUN)...WINDS THE MAIN STORY THE NEXT 36-48 HOURS. TWO WEAK SYSTEMS PASSING THROUGH OUR AREA, ONE YESTERDAY AND ANOTHER ONE EARLY FRI, WILL MAINTAIN A STRONG NORTHWEST FLOW ALOFT ACROSS OUR AREA AND TIGHT PRESSURE GRADIENT AT THE SURFACE. DECENT SUBSIDENCE BEHIND THE FRONT FRIDAY WILL FORCE SOME OF THE STRONGER WINDS ALOFT DOWN TO THE SURFACE, PARTICULARLY IN THE MOUNTAINS WHERE WE COULD SEE SOME WARNING LEVEL GUSTS FRIDAY NIGHT INTO EARLY SAT. IN THE MEANTIME, THE STRONGEST WINDS WILL BE ALONG THE CENTRAL COAST DURING THE AFTERNOON AND EVENING HOURS AND IN SRN SBA COUNTY DURING THE EVENING AND OVERNIGHT HOURS. WILL ISSUE A WIND ADVISORY TONIGHT FOR ZONES 39 AND 52 AS GRADIENTS ARE ALREADY CLOSE TO -4 MB SBA-SMX. DECENT NORTHWEST WINDS ALSO EXPECTED IN THE LA/VTU MOUNTAINS TONIGHT, PARTICULARLY THROUGH THE I-5 CORRIDOR, HOWEVER WINDS SHOULD GENERALLY STAY BELOW ADVISORY LEVELS. APPROACHING SYSTEM HAS A VERY SIMILAR APPEARANCE AS THE PREVIOUS SYSTEM DID IN TERMS OF MOISTURE AND DYNAMICS. GFS DEFINITELY MORE BULLISH WITH THE PRECIP THAN THE NAM, BUT GIVEN HOW RAPIDLY THE LAST SYSTEM DISSIPATED TO OUR NORTH IM INCLINED TO THINK THIS ONE WILL BEHAVE IN A SIMILAR FASHION. WILL GO AHEAD AND THROW IN SOME LOW POPS FOR THE NORTHERN PORTION OF THE CENTRAL COAST WITH VERY LIGHT RAINFALL AMOUNTS AND INDICATE DRY BUT PARTLY CLOUDY SKIES ELSEWHERE. TEMPS WILL REMAIN ON THE COOL SIDE WITH MOSTLY 60S AT LOWER ELEVATIONS AND 40S AND 50S IN THE MOUNTAINS. GRADIENTS START TO TURN OFFSHORE LATE FRIDAY NIGHT INTO SATURDAY, THOUGH LINGERING COLD AIR FROM FRIDAYS SYSTEM WILL PREVENT TEMPS FROM REBOUNDING TOO MUCH SAT AFTERNOON. MORE IMPRESSIVE WARMING EXPECTED SUNDAY AS THE UPPER RIDGE BUILDS OVERHEAD AND WEAK OFFSHORE FLOW CONTINUES. WILL GO WITH AROUND 5 DEGREES OF WARMING SATURDAY THEN 10-15 DEGREES OF WARMING SUN, ESPECIALLY OVER THE INLAND AREAS. OFFSHORE FLOW IS NOT EXPECTED TO BE STRONG ENOUGH TO GENERATE ADVISORY LEVEL WINDS BUT WE COULD SEE SOME LOCAL GUSTS TO 25 BELOW PASSES AND CANYONS DURING THE MORNING HOURS. .LONG TERM (MON-THU)...HIGH PRESSURE DOMINATES MON-TUE, THOUGH OFFSHORE FLOW WEAKENS SOMEWHAT ON TUE. WILL GO WITH A FEW DEGREES OF COOLING TUE WITH AN EARLIER SEA BREEZE AND LITTLE CHANGE OR EVEN SLIGHTLY WARMER INLAND. MODELS INDICATE A WEAK UPPER LEVEL TROF BREAKING DOWN THE RIDGE LATE TUESDAY AND WED. THIS WILL PROBABLY BE ENOUGH TO INITIATE A SLIGHT COOLING TREND WED AND THU. WEVE KEPT SKIES CLEAR THROUGH THE PERIOD, HOWEVER THE MARINE LYR WILL LIKELY MAKE A COMEBACK AT SOME POINT, PROBABLY TUE NIGHT OR WED NIGHT. && .AVIATION...03/1920Z SKIES WILL BE CLEAR AT ALL AIRFIELDS THROUGH TONIGHT. LOCAL TURBULENCE AND LOW LEVEL WIND SHEAR WILL AFFECT KSBA AND PERHAPS KBUR AND KVNY OVER THE NEXT 24 HOURS AS NORTHERLY FLOW INTENSIFIES BEHIND A WEAK FRONT DUE TO PASS THROUGH THE AREA EARLY FRIDAY MORNING. IN FACT...ANY LOCALE NEAR COMPLEX TERRAIN MAY EXPERIENCE STRONG TURBULENCE AND LOW LEVEL WIND SHEAR. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD/KITTELL AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 2, 4:18 PM PDT, 22 hours 1 minute before
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
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.